Alert archive / Iowa / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 38, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2022, 2:41 PM CDT for Clinton County, Scott County, Iowa. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2022, 2:41 PM CDT (19:41 UTC)
- Expired
- May 26, 2022, 3:02 PM CDT
- In force
- 21 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:52 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 26, 12:52 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1252 PM CDT Thu May 26 2022 ...AVIATION UPDATE... .SYNOPSIS... Issued at 300 AM CDT Thu May 26 2022 Upper low was near Joplin, MO VCNTY with a stalled frontal boundary from nw MO to ne IA into central WI. Rainfall amounts over an inch were measured last evening and this had led to areas of low stratus and some fog. && .SHORT TERM...(Today and Tonight) ISSUED AT 300 AM CDT Thu May 26 2022 Key messages: 1) Marginal (1 of 5) risk for severe storms east. 2) Warm again especially in our east. 3) Showers and thunderstorms likely late afternoon into evening. Today: Upper low will track across the MO Ozarks to southern IN by 12z Friday. Spokes of PVA will rotate around this low and produce off and on showers and thunderstorms. The better coverage will be found roughly our eastern half of the cwa and in the afternoon and evening. SPC has a marginal (1 of 5) risk for severe storms but the shear and SRH is not as good as yesterday. However, there is still sufficient shear and SBCAPE is progged at 2500 J/kg especially roughly along and east of the MS River. The main risk today appears to be localized damaging wind. Highs will range from the mid 70s east to the mid to upper 60s west. Tonight: With the upper low tracking farther east the showers and storms will also gradually diminish or end from west to east overnight. This also means the front will be pushing across the cwa turning winds northerly with the frontal passage. Lows will be mainly in the lower to mid 50s. .LONG TERM...(Friday through Wednesday) ISSUED AT 300 AM CDT Thu May 26 2022 Key Messages: 1. Summer like weather through the period. 2. Cold Front midweek will bring chances for pops to area. Discussion: Guidance coming in suggesting the entire holiday weekend looks dry. There remains some low chances for pops overnight with potential nocturnal convection north of the area, however it is trending towards a dry weekend with temps in the upper 70s Sat, to 80s on Sunday and then the 90s for Memorial day. Blended dewpoints remain in the 60s and even some models mix down afternoon Tds to the 50s. This could mean a less moist heat than we are used to. That said, the GFS has Tds in the 70s. So we will need to keep an eye on this. If the Tds are in the 70s, then we may see a better chance for afternoon storms. After this, guidance is in good agreement on a cold front sweeping through the area. Guidance does not agree on chances for pops with this front. There likely will be as the cold air behind it is quite strong, so baroclinicity with it should lead to some strong forcing for ascent. Something to watch in the extended. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) ISSUED AT 1244 PM CDT Thu May 26 2022 Scattered showers and thunderstorms will bring bouts of MVFR/IFR ceilings and visibilities this afternoon as the activity moves from south to north through the area. Low clouds may wrap back in from the NW tonight leading to periods of MVFR/IFR. Expect gusty winds, heavy rainfall, and potentially hail with the strongest storms today. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Gibbs AVIATION...Uttech
Hazardous weather outlook, May 26, 3:25 AM CDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 325 AM CDT Thu May 26 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 325 AM CDT Thu May 26 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a marginal risk of severe thunderstorms this afternoon and evening, mainly east of a line from Galena, Illinois to Muscatine, Iowa to Keokuk, Iowa. The main threats are localized damaging winds and lightning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. Haase
In the hours before
Special weather statement, May 26, 1:20 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
120 PM CDT Thu May 26 2022
IAZ068-ILZ015-261845-
Rock Island IL-Scott IA-
120 PM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of south central Rock
Island and central Scott Counties through 145 PM CDT...
At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rock Island, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Davenport and Eldridge.
This includes the following highways...
Interstate 80 in Iowa between mile markers 286 and 298.
Interstate 280 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4142 9059 4143 9070 4167 9078 4166 9049
TIME...MOT...LOC 1820Z 182DEG 11KT 4149 9065
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ErvinSpecial weather statement, May 26, 1:45 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
145 PM CDT Thu May 26 2022
IAZ068-ILZ009-015-016-024-261915-
Mercer IL-Whiteside IL-Rock Island IL-Henry IL-Scott IA-
145 PM CDT Thu May 26 2022
...Strong thunderstorms will impact portions of southeastern Rock
Island, northeastern Mercer, southwestern Whiteside, western Henry
and east central Scott Counties through 215 PM CDT...
At 145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Geneseo to near Lynn Center. Movement was
northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Geneseo around 150 PM CDT.
Orion and Osborn around 200 PM CDT.
Sherrard and Cleveland around 205 PM CDT.
Other locations in the path of these storms include Warner, Moline,
Silvis, Milan, Colona, Le Claire, Coal Valley, Port Byron, Rapids
City and Oak Grove.
This includes the following highways...
Interstate 80 in Iowa near mile marker 306.
Interstate 80 in Illinois between mile markers 1 and 24.
Interstate 74 in Illinois between mile markers 4 and 30.
Interstate 88 between mile markers 1 and 13.
Interstate 280 between mile markers 17 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4172 9023 4138 9060 4119 9032 4146 9000
TIME...MOT...LOC 1845Z 151DEG 23KT 4147 9011 4126 9035
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ErvinLocal storm report, May 26, 2:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
203 PM CDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TORNADO 1 S FREEPORT AIRPORT 42.23N 89.58W
05/25/2022 STEPHENSON IL NWS STORM SURVEY
A BRIEF TORNADO CAUSED DAMAGE AT A FARMSTEAD
JUST SOUTHEAST OF THE ALBERTUS AIRPORT. THE
TORNADO CAUSED SIGNIFICANT DAMAGE TO AN
OUTBUILDING, DESTROYED A GRAIN BIN, AND
SNAPPED TREE TRUNKS.
&&
GROSSSpecial weather statement, May 26, 2:06 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
206 PM CDT Thu May 26 2022
IAZ066-068-ILZ009-015-016-261945-
Whiteside IL-Rock Island IL-Henry IL-Scott IA-Clinton IA-
206 PM CDT Thu May 26 2022
...Strong thunderstorms will impact portions of eastern Rock Island,
western Whiteside, northwestern Henry, Scott and southeastern Clinton
Counties through 245 PM CDT...
At 206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Erie to Rock Island.
Movement was north at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Port Byron and Riverdale around 215 PM CDT.
Erie around 220 PM CDT.
Walcott around 225 PM CDT.
Other locations in the path of these storms include Davenport,
Cordova, Eldridge, Camanche, Garden Plain, Albany, Clinton, Fulton,
Long Grove, Donahue, Low Moor and East Clinton.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 284 and 306.
Interstate 80 in Illinois between mile markers 1 and 8.
Interstate 74 in Illinois between mile markers 1 and 11.
Interstate 88 between mile markers 1 and 22.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4193 9004 4174 9086 4138 9066 4153 9003
TIME...MOT...LOC 1906Z 168DEG 22KT 4158 9014 4148 9059
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ErvinSpecial weather statement, May 26, 2:18 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
218 PM CDT Thu May 26 2022
ILZ002-007-009-262015-
Whiteside IL-Carroll IL-Stephenson IL-
218 PM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of northeastern
Whiteside, eastern Carroll and Stephenson Counties through 315 PM
CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Milledgeville, or near Polo,
moving north at 15 mph. Other storms between Freeport and Sterling
are also strong.
HAZARD...Landspouts, winds in excess of 30 mph, and nickel size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Shannon and Freeport.
This includes Interstate 88 between mile markers 33 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4250 8940 4231 8940 4220 8944 4220 8969
4193 8969 4193 8963 4180 8963 4174 8985
4250 8973
TIME...MOT...LOC 1917Z 183DEG 11KT 4203 8970
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
ErvinSpecial weather statement, May 26, 2:38 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 238 PM CDT Thu May 26 2022 ILZ001-002-262015- Jo Daviess IL-Stephenson IL- 238 PM CDT Thu May 26 2022 ...A strong thunderstorm will impact portions of northeastern Jo Daviess and northwestern Stephenson Counties through 315 PM CDT... At 237 PM CDT, Doppler radar was tracking a strong thunderstorm capable of producing a landspout near Nora, or 19 miles northwest of Freeport, moving north at 5 mph. HAZARD...Landspouts and pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Nora and Warren. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4239 8993 4239 9004 4251 9006 4250 8989 TIME...MOT...LOC 1937Z 168DEG 6KT 4241 8998 LANDSPOUT...POSSIBLE MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Ervin
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:16 PM CDT | Special Weather Statement | DVN | Louisa, Muscatine, Washington | 29 min |
| May 25, 7:20 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Louisa, Muscatine | 25 min |
| May 25, 7:41 PM CDT | Special Weather Statement | DVN | Cedar, Muscatine | 34 min |
| May 25, 8:07 PM CDT | Special Weather Statement | DVN | Scott | 38 min |
| May 26, 12:28 PM CDT | Special Weather Statement | DVN | Van Buren | 32 min |
| May 26, 1:20 PM CDT | Special Weather Statement | DVN | Scott | 25 min |
| May 26, 2:06 PM CDT | Special Weather Statement | DVN | Scott | 39 min |
| May 26, 3:34 PM CDT | Special Weather Statement | DVN | Jones | 26 min |
| May 26, 4:21 PM CDT | Special Weather Statement | DVN | Cedar | 39 min |
| May 26, 4:34 PM CDT | Special Weather Statement | DVN | Jones | 41 min |
| May 26, 4:39 PM CDT | Special Weather Statement | DVN | Johnson | 36 min |
| May 26, 5:53 PM CDT | Special Weather Statement | DVN | Lee | 37 min |
| May 26, 6:28 PM CDT | Flash Flood Warning | DVN | Lee, Van Buren | 4 hr |
| May 25, 9:37 PM CDT | Special Weather Statement | DVN | Carroll | 23 min |
| May 26, 7:36 AM CDT | Special Weather Statement | DVN | McDonough | 24 min |
| May 26, 8:16 AM CDT | Special Weather Statement | DVN | McDonough | 29 min |
| May 26, 11:22 AM CDT | Special Weather Statement | DVN | Warren | 23 min |
| May 26, 11:29 AM CDT | Special Weather Statement | DVN | McDonough | 31 min |
| May 26, 11:41 AM CDT | Severe Thunderstorm Warning | DVN | Warren | 64 min |
| May 26, 12:34 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 41 min |
| May 26, 12:54 PM CDT | Flash Flood Warning | DVN | McDonough, Warren | 3 hr |
| May 26, 1:45 PM CDT | Special Weather Statement | DVN | Henry | 30 min |
| May 26, 2:18 PM CDT | Special Weather Statement | DVN | Stephenson | 57 min |
| May 26, 2:21 PM CDT | Flash Flood Warning | DVN | Henry | 58 min |
| May 26, 2:38 PM CDT | Special Weather Statement | DVN | Jo Daviess | 37 min |
| May 26, 2:56 PM CDT | Special Weather Statement | DVN | Carroll | 34 min |
| May 26, 3:20 PM CDT | Special Weather Statement | DVN | Carroll | 40 min |
| May 26, 3:50 PM CDT | Special Weather Statement | DVN | Jo Daviess | 25 min |
| May 26, 4:19 PM CDT | Special Weather Statement | DVN | Hancock | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.